Return to the Health Forum | Post a Follow-Up

 o
swelling in leg.

Posted by rthummer (My Page) on
Mon, Nov 20, 06 at 0:40

I am on demedes 20mg. twice daily for swelling.(waterpill) I am a diabetic. I had to retired early much to my dismay because of health issues, within the past year. Rhuematoid arthritis, and diabeties. Within the last 2 months I have noticed in the evenings I have a lot more than the usual swelling in both legs. So much so that I can not get my shoe on my one good leg. I do watch all salt intake. I am on a salt subsitute. I don't like it so I do without salt. I mentioned it to my dear Dr. last time I went but it was morn. when I went to see him and the swelling was minimal at the time.(Also, I had taken an extra Demadex water pill) There can be a 10 lb. weigh difference between morn and nite. Any clues? Should I be concerned? Or is this normal for a diabetic? I am a type I diabetic. I did stand on my feet (mostly) for some 30+ years, (hairdresser) so could this be the result? Also, several years ago, I did have to have one leg partially amputated. Am I just worrying about nothing?


Follow-Up Postings:

 o
RE: swelling in leg.

I have to admit I'm a vet student, not a human medical student, but as far as I know diabetes mellitus is the same no matter what species you are.

Swelling and water retention are not side effects typical with diabetes. Do you also have heart or kidney disease? Those organs can be damaged by diabetes. Are you on any other medications for your diabetes? I believe I've read that some can cause excessive water retention.


 o
RE: swelling in leg.

Yes, I did have a heart by pass 10 years ago but have not had any problems so far. I had check up last Jan. I am on Toprol and (lisinnopril-- it is for high blood pressure but Dr. gives it to me to protect kidneys, low dosage), outpatient injections of remicade every 8 wks., methtrextrate, and folic acid. Also, acidplex. Sounds like alot. Also the Dr. has me on glucerna as a night time snack for the nutrition. In recent years I have been having trouble keeping weight on. Could this be making me swell? Does it have alot of hidden salt in it? I live in a very small town and do not have a endocrinologist anymore as he moved to a larger town and I am seeing only a regular M.D. now, maybe I should travel a ways and see my old endocrinologist? Or do you think this will just go away on it on?


 o
Check up by by heart Dr.

Meghane, I meant to say that I had a checkup by heart Dr. in Atlanta, in Jan. That is where I had by by pass. I go about every three months to my M.D. here in my town. I had an endocrinologist who took care of my diabeties but he moved to a larger town about 50 miles away. I just use my regular M.D. for everything now, except for my yearly checkups by my heart Dr.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here